MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD® MISSION®; INSTRUMENT, BIOPSY

BARD PERIPHERAL VASCULAR, INC. BARD® MISSION®; INSTRUMENT, BIOPSY
Model Number 2016MSK
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During an ir procedure for biopsy of a lung lesion, the patient coughed, and this resulted in the bending of the 19 g outer cannula at an acute angle.Gentle traction was applied resulting in the fracture of the needle.While attempting to remove the needle, the device fractured further resulting in a 4cm fragment protruding into the intercostal muscles, traversing the pleural space and then entering the lower lobe.

Brand Name
BARD® MISSION®
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w. 3rd st.
tempe AZ 85281
MDR Report Key16627056
Report Number16627056
Device Sequence Number4517019
Product Code KNW
UDI-Device Identifier00801741097096
UDI-Public(01)00801741097096
Combination Product (Y/N)N
Initial Reporter StateTX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/15/2023
Report Date (Section F) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2016MSK
Device Catalogue Number2016MSK
Device Lot Number0001492476
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Outpatient Diagnostic Facility
Date Report to Manufacturer03/28/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/28/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale
Patient Weight88 KG
Patient RaceWhite
Date Report Sent to FDA03/15/2023